Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 202, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2017, 4:46 AM CDT for Camden County, Dallas County, Laclede County, Missouri. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2017, 4:46 AM CDT (09:46 UTC)
- Expired
- May 26, 2017, 5:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Camden County, MO, Dallas County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:00 AM CDT | HAIL 1 | Urbana, MO | DELAYED REPORT... SOCIAL MEDIA PICTURE OF AT LEAST QUARTER SIZE HAIL IN URBANA THIS MORNING. |
| May 26, 5:15 AM CDT | HAIL 0.75 | Bennett Springs, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WUUS53 KSGF 260946
SVRSGF
MOC029-059-105-261045-
/O.NEW.KSGF.SV.W.0202.170526T0946Z-170526T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
446 AM CDT FRI MAY 26 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Dallas County in southwestern Missouri...
Laclede County in southwestern Missouri...
Camden County in central Missouri...
* Until 545 AM CDT
* At 445 AM CDT, severe thunderstorms were located along a line
extending from near Hermitage to Buffalo, moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Lebanon... Lake of The Ozarks...
Lake of The Ozarks State Park... Ha Ha Tonka State Park...
Bennett Spring State Park... Osage Beach...
Camdenton... Buffalo...
Richland... Morgan...
Conway... Sunrise Beach...
Urbana... Macks Creek...
Linn Creek... Phillipsburg...
Stoutland... Bennett Springs...
Climax Springs... Louisburg...
This includes Interstate 44 between mile markers 109 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3810 9259 3804 9253 3802 9240 3772 9241
3765 9226 3747 9225 3748 9318 3790 9318
3790 9307 3815 9306 3817 9261
TIME...MOT...LOC 0945Z 280DEG 47KT 3800 9332 3764 9310
HAIL...1.00IN
WIND...<50MPH
$$
Schaumann4 follow-up statements
055
WWUS53 KSGF 261003
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
503 AM CDT FRI MAY 26 2017
MOC029-059-105-261045-
/O.CON.KSGF.SV.W.0202.000000T0000Z-170526T1045Z/
Dallas MO-Laclede MO-Camden MO-
503 AM CDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN DALLAS...LACLEDE AND CAMDEN COUNTIES...
At 501 AM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Urbana to Conway, moving east at 40
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lebanon... Lake of The Ozarks...
Lake of The Ozarks State Park... Ha Ha Tonka State Park...
Bennett Spring State Park... Osage Beach...
Camdenton... Richland...
Morgan... Conway...
Sunrise Beach... Macks Creek...
Linn Creek... Phillipsburg...
Stoutland... Bennett Springs...
Climax Springs... Twin Bridges...
Competition... Windyville...
This includes Interstate 44 between mile markers 109 and 144.
These storms have a history of producing quarter sized hail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3810 9259 3804 9253 3802 9240 3772 9241
3765 9226 3747 9225 3748 9292 3790 9318
3790 9307 3815 9306 3817 9261
TIME...MOT...LOC 1001Z 270DEG 34KT 3787 9304 3751 9282
HAIL...1.00IN
WIND...<50MPH
$$
Schaumann651
WWUS53 KSGF 261014
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
514 AM CDT FRI MAY 26 2017
MOC029-059-105-261045-
/O.CON.KSGF.SV.W.0202.000000T0000Z-170526T1045Z/
Dallas MO-Laclede MO-Camden MO-
514 AM CDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN DALLAS...LACLEDE AND CAMDEN COUNTIES...
At 514 AM CDT, severe thunderstorms were located along a line
extending from near Macks Creek to 11 miles east of Conway, moving
east at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lebanon... Lake of The Ozarks...
Lake of The Ozarks State Park... Ha Ha Tonka State Park...
Bennett Spring State Park... Osage Beach...
Camdenton... Richland...
Morgan... Macks Creek...
Linn Creek... Phillipsburg...
Stoutland... Bennett Springs...
Twin Bridges... Competition...
Lynchburg... Sleeper...
Falcon... Freedom...
This includes Interstate 44 between mile markers 116 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3810 9259 3804 9253 3802 9240 3772 9241
3765 9226 3747 9225 3748 9276 3789 9300
3802 9301 3817 9261
TIME...MOT...LOC 1014Z 276DEG 44KT 3796 9290 3750 9261
HAIL...1.00IN
WIND...<50MPH
$$
Schaumann334
WWUS53 KSGF 261035
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
535 AM CDT FRI MAY 26 2017
MOC059-261044-
/O.CAN.KSGF.SV.W.0202.000000T0000Z-170526T1045Z/
Dallas MO-
535 AM CDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3810 9259 3804 9253 3802 9240 3772 9241
3765 9226 3747 9225 3748 9248 3781 9285
3795 9280 3817 9261
TIME...MOT...LOC 1034Z 266DEG 35KT 3797 9260 3770 9258 3753 9235
$$
MOC029-105-261045-
/O.CON.KSGF.SV.W.0202.000000T0000Z-170526T1045Z/
Laclede MO-Camden MO-
535 AM CDT FRI MAY 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR LACLEDE AND EASTERN CAMDEN COUNTIES...
At 534 AM CDT, severe thunderstorms were located along a line
extending from 8 miles east of Camdenton to near Lebanon to 16 miles
southwest of Fort Leonard Wood, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lebanon... Lake of The Ozarks...
Lake of The Ozarks State Park... Ha Ha Tonka State Park...
Osage Beach... Camdenton...
Richland... Linn Creek...
Stoutland... Twin Bridges...
Competition... Eldridge...
Lynchburg... Sleeper...
Falcon... Freedom...
Decaturville... Dry Knob...
Montreal... Wet Glaize...
This includes Interstate 44 between mile markers 125 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3810 9259 3804 9253 3802 9240 3772 9241
3765 9226 3747 9225 3748 9248 3781 9285
3795 9280 3817 9261
TIME...MOT...LOC 1034Z 266DEG 35KT 3797 9260 3770 9258 3753 9235
HAIL...1.00IN
WIND...<50MPH
$$
Schaumann923
WWUS53 KSGF 261045
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
545 AM CDT FRI MAY 26 2017
MOC029-105-261054-
/O.EXP.KSGF.SV.W.0202.000000T0000Z-170526T1045Z/
Laclede MO-Camden MO-
545 AM CDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE AND EASTERN CAMDEN
COUNTIES WILL EXPIRE AT 545 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However small hail
and heavy rain are still possible with these thunderstorms.
LAT...LON 3810 9259 3804 9253 3802 9240 3772 9241
3765 9226 3747 9225 3748 9248 3781 9285
3795 9280 3817 9261
TIME...MOT...LOC 1044Z 280DEG 47KT 3795 9245 3768 9243 3751 9220
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:33 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 26, 3:33 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Springfield MO 333 AM CDT Fri May 26 2017 .SHORT TERM...(Today and tonight) Issued at 231 AM CDT Fri May 26 2017 Surface low pressure across the plains and an upper level short wave were acting to shift the upper ridge that was over the region yesterday to the east of the Ozarks. The surface low however, is expected by the models to make little to no progress to the east through today, keeping the Ozarks and southeastern Kansas in the warm sector south of the warm front now across northern Missouri. A few storms over northeastern Kansas early this morning were moving to the east. Mesoscale and short range models were not handling this well at all this morning. The GFS did show some depiction of the storms, but will need to see if they can hold together with the current hostile environment over the Ozarks region. The southerly flow will help bring more moisture from the Gulf into the region through the day today. A strong capping inversion noted on last evening's sounding and continued by the forecast soundings through tonight should keep storms from forming through today and through tonight. If a storm or two do develop, they will be elevated in nature with large hail the primary concern. .LONG TERM...(Saturday through Thursday) Issued at 231 AM CDT Fri May 26 2017 Today's surface low is expected to wash out leaving a stationary/warm front across central Missouri as lee cyclogenesis occurs and another surface low develops over eastern Colorado early Saturday morning. Deep southerly to southwesterly flow will continue to pump moisture into the region through early Saturday as the surface low moves across the plains. A strong low level jet will begin to impinge on the region as several short wave troughs move through the upper level southwesterly flow and across the Ozarks. Forecast soundings have been consistent in showing a very unstable airmass in place across the region Saturday afternoon and evening with 3800 to 4500 J/kg of ML CAPE. Increasing low level convergence and a weakening cap will act to kick off thunderstorms Saturday afternoon and continue into the evening. Indications and sounding analogs have shown a consistent signal for large hail to the size of baseballs and a damaging wind signal. Much of this will depend on the mode the storms ultimately take. More wind damage with bowing segments verses large hail with more clusters or individual supercells. This will be more of a mesoscale forecast issue to watch Saturday. The system looks to move through the region by Sunday morning to early Sunday afternoon depending of your model of choice. Either way, this will lead to the potential for lingering thunderstorms. Overall, the end of the Memorial Day weekend looks to be fairly nice with temperatures in the middle to upper 70s Sunday and Monday with skies becoming partly cloudy later Sunday and mostly sunny on Monday. The first half of next week looks fair as well with the next potential for rain and storms coming Thursday into Friday. This will be the result of a warm front over the area and an upper level trough moving across the Plains. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1146 PM CDT Thu May 25 2017 Mainly VFR will continue for the next 24 hours at all TAF sites. The only aviation concern will be a strengthening low level jet tonight causing potential non thunderstorm wind shear right off the surface. Otherwise southerly winds will be breezy around 10 to 13 knots. There will be some gusty winds up to 20 knots Friday morning through the afternoon. There may be the potential for isolated convection around the area late Friday afternoon and evening but confidence is low to mention it in the TAFs at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Griffin
Hazardous weather outlook, May 25, 11:45 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 1145 PM CDT Thu May 25 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270445- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1145 PM CDT Thu May 25 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Lightning risk. DISCUSSION... There is a very slight risk for isolated thunderstorms late tonight through early Friday morning across portions of Central Missouri, however most locations will remain dry. Cloud to ground lightning would be the main risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Unsettled conditions will develop over the area Friday and Saturday. Warming mid level temperatures will develop a thermal cap in the atmosphere on Friday which will likely keep most thunderstorm activity from developing until at least Friday night. The overall best chance of strong to severe storms will occur from Saturday afternoon into Saturday night as the cap weakens and very strong instability develops ahead of a cold front which will move through Saturday night. All modes of severe weather will be possible, with the main risks of large hail to the size of baseballs and damaging wind in excess of 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
In the hours before
Local storm report, May 26, 4:38 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 AM CDT FRI MAY 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM HAIL 3 W PITTSBURG 37.84N 93.36W
05/26/2017 E1.00 INCH HICKORY MO PUBLIC
&&Local storm report, May 26, 4:39 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 AM CDT FRI MAY 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM HAIL COLLINS 37.89N 93.62W
05/26/2017 E1.00 INCH ST. CLAIR MO PUBLIC
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:12 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 63 min |
| May 26, 5:30 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski, Texas | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.